Nebraska, 2004

Hail in Nebraska, June 3, 2004

June 3, 2004 · NWS LBF · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 12:57 PM MST, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 3, 12:57 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT THU JUN 3 2004

...FORECAST FOCUS CONVECTION IN THE NEAR TERM...

.NEAR TERM...
CONVECTION HAS INITIATED OVER THE ROCKIES AND IS MOVING OUT ONTO THE
EASTERN PLAINS OF COLORADO AND WYOMING. TDS ONLY IN THE MID 40S.
BETTER TDS GOT HUNG UP BY CONVECTION OVER THE TX PANHANDLE.
AFTERNOON HEATING HAS STEEPENED LAPSE RATES AND DEEP LAYER SHEAR
SHOULD HELP TO INITIATE AT LEAST SOME SUPERCELLS. MOISTURE  LIMITED
IN FORECAST AREA. 250MB JET STREAK SHOULD GIVE SUFFICIENT LIFT
ESPECIALLY TO THE WEST OF FORECAST AREA TO SUSTAIN PRECIPITATION
TONIGHT. FAIRLY STRONG CAP OVER SOUTHWEST AND NORTHWEST FLOW ALOFT
SHOULD ONLY GIVE SOUTHWEST ZONES BEST CHANCE AS CONVECTION THAT DOES
DEVELOP SHOULD MOVE SOUTHEAST INTO DEEPER MOISTURE.

FRIDAY STRONG SOUTHERLY FLOW SHOULD ALOW MOITURE TO STREAM NORTH
OVERNIGHT WITH TDS PROGGED IN THE MID 50S TO LOW 60S ACROSS THE
FORECAST AREA BY FRIDAY AFTERNOON. WITH RIDGE BUILDING IN
TEMPERATURES RISING INTO THE 90S STEEP LAPSE RATES WILL CONTINUE
ACROSS THE FORECAST AREA WITH VERY LITTLE CINH OVER THE PANHANDLE AS
700MB WAVE MOVES INTO THE AREA. 700MB TROUGH WILL HANG OVER EASTERN
PORTIONS OF THE FORECAST AREA THROUGH SATURDAY AFTERNOON WITH
CONVECTION CONTINUING. 12Z AND 18Z META RUNS VERY CONSISTENT WITH
THIS FEATURE. 0-6KM SHEAR QUITE IMPRESSIVE ESPECIALLY OVER SOUTHWEST
ZONES BEFORE MIDNIGHT FRIDAY NIGHT. WEAK HIGH PRESSURE BUILDING IN
SUNDAY IN ADVANCE OF NEXT TROUGH ALONG THE FRONT RANGE.

.LONG TERM...
MODELS IN FAIR AGREEMENT ON EXTENDED WITH ECMWF AND UKMET SLIGHTLY
FASTER AND NOT AS STRONG WITH SYSTEMS MOVING THROUGH. WITH GFS
SLOWING CLOSED LOW OVER WESTERN PLAINS OF CANADA AND MORE PRONOUNCED
HEIGHTS RISE OVER FORECAST AREAAGOOD WAA WARM FRONT WELL INTO THE
DAKOTAS  HAVE BUMPED UP TEMPS ON MONDAY TUESDAY. GULF CLOSED
THRUOUGH THIS TIME PERIOD HAVE DECREASED POPS FOR THE SAME PERIOD.
BOUNDARY OVER THE DAKOTAS SUBJECT TO DRIFTING NORTH AND SOUTH
WEDNESDAY THROUGH THURSDAY TIME FRAME. IF GFS TREND CONTINUES TO
SLOW AND DEEPEN TROUGH OVER WESTERN CONUS PRECIP FORECAST WILL HAVE
TO BE ADJUSTED SO ONLY SCHC INDICATED IN THE POPS.

&&

.SYNOPSIS...
AT H5 TROUGHING OFF OF THE PACIFIC NORTHWEST COAST WITH WEAK RIDGING
THROUGH THE WESTERN CONUS...A CLOSED LOW OVER EASTERN CANADA WITH A
TROUGH THROUGH EASTERN SEABOARD AND AN OPEN WAVE OVER MISSOURI.
FORECAST AREA IN A WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE HIGH
PRESSURE FROM MINNESOTA SOUTHWEST INTO NORTHERN NEW MEXICO...SURFACE
LOW PRESSURE ALONG THE PACIFIC COAST EXTENDING THROUGH THE DESERT
SOUTHWEST INTO NORTHERN MEXICO.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE
&&

POWER
Hazardous weather outlook, Jun 3, 1:15 PM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT THU JUN 3 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-041200-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
315 PM CDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL DEVELOP
ACROSS THE NEBRASKA PANHANDLE AND THEN MOVE SOUTHEAST INTO PORTIONS
OF WESTERN NEBRASKA TONIGHT.

AN UPPER LEVEL DISTURBANCE SWINGING ACROSS WYOMING WILL ENCOUNTER
MOISTURE STREAMING NORTHWARD AHEAD OF A LOW PRESSURE SYSTEM TO
INITIATE THUNDERSTORM DEVELOPMENT.  THE STORMS WILL SLOWLY DIMINISH
TONIGHT AS THEY SLIDE SOUTHEAST INTO MORE STABLE AIR ACROSS WESTERN
NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AFTERNOON
AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH THE MAIN
THREAT OF SEVERE WEATHER BEING LARGE HAIL AND STRONG WIND GUSTS.
HOWEVER...ISOLATED TORNADOES ARE POSSIBLE.  LOW PRESSURE WILL
CONTINUE TO DEEPEN ACROSS THE NEBRASKA PANHANDLE ENHANCING THE
TRANSPORT OF MOISTURE INTO THE AREA BY SOUTHERLY WINDS.  AFTERNOON
HEATING COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL
CREATE AN INCREASINGLY UNSTABLE ATMOSPHERE. THE STORMS WILL MOVE
SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH OF LOW PRESSURE IN THE WESTERN UNITED STATES KEEPS
SURFACE LOW PRESSURE AND A SEMISTATIONARY FRONT IN PLACE ACROSS THE
CENTRAL PLAINS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND FRIDAY NIGHT.

DDB

The radar

The Rapid City radar (KUDX), 142 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Sheridan

When
June 3, 3:45 PM MST
Where
Sheridan County, 9 mi S of White Clay
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.867, -102.533

Hail, Sheridan

When
June 3, 5:25 PM MST
Where
Sheridan County, Rushville
Measured
1 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
42.717, -102.450

Hail, Sheridan

When
June 3, 5:45 PM MST
Where
Sheridan County, 2 mi N of Rushville
Measured
1 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
42.750, -102.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405789, 5405790, 5405791.